Alert archive / Arizona / Dust Storm Advisories in 2021
Dust Storm Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm advisory at Jul 16, 2021, 6:08 PM MST for Pinal County, Arizona. It was in force for 37 min.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 6:08 PM MST (01:08 UTC)
- Expired
- Jul 16, 2021, 6:45 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 62 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WWUS55 KTWC 170108
DSWTWC
Dust Advisory
National Weather Service Tucson AZ
608 PM MST Fri Jul 16 2021
AZC021-170145-
/O.NEW.KTWC.DS.Y.0001.210717T0108Z-210717T0145Z/
Pinal-
608 PM MST Fri Jul 16 2021
The National Weather Service in Tucson has issued a
* Dust Advisory for...
Southwestern Pinal County in southeastern Arizona...
* Until 645 PM MST.
* At 607 PM MST, a dust channel was over Picacho, or 16 miles south
of Coolidge, moving west at 25 mph.
HAZARD...Less than one mile visibility with strong wind in excess
of 30 mph.
SOURCE...Detected by National Weather Service meteorologists.
IMPACT...Hazardous travel.
* This includes the following highways...
Interstate 10 between mile markers 206 and 228.
Route 87 between mile markers 116 and 124.
Locations impacted include...
Eloy, Picacho, Chui-Chu, Picacho Peak State Park, Red Rock, Shopishk
and East Chui-Chu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
&&
LAT...LON 3256 11124 3251 11184 3277 11193 3277 11188
3279 11187 3279 11178 3276 11177 3276 11174
3273 11174 3273 11167 3276 11161 3286 11151
3294 11140
TIME...MOT...LOC 0107Z 090DEG 23KT 3274 11150
$$
RHWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm advisory went out at Jul 16, 1:06 PM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 16, 1:06 PM MST, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Fri Jul 16 2021 .SYNOPSIS... An active monsoon period of daily scattered showers and thunderstorms will continue during the next seven days. High temperatures will remain below normal into next week. && .DISCUSSION... Numerous showers and thunderstorms have been popping up across Cochise, Santa Cruz, and Pima Counties this afternoon as our active monsoon pattern continues. In addition to having very high precipitable water content in the atmosphere, storms today have been very efficient in wringing that moisture out. Flash flooding will remain the primary threat today with slow moving storms and torrential downpours. Activity with today's first wave over southern AZ will continue into the evening before dissipating. Thunderstorms developing over the White Mountains will also make their way southwest this evening, and bring renewed chances of heavy rain. Ensemble guidance suggests that we'll likely remain in an active monsoon pattern through much of next week, as the upper ridge remains and expands over the Four Corners region. There is strong consensus among individual ensemble members that PW values will remain elevated through this timeframe. The daily forecast for location of thunderstorms will remain nuanced and dependent on the previous day's activity. && .AVIATION...Valid through 18/00Z. SCT-BKN clouds at 8k-12k ft MSL til 17/04Z. Slowly diminishing clouds aft 17/04Z. Scattered to numerous SHRA/TSRA developing and persisting through the evening hours tonight before diminishing. Wind gusts to 40 kts possible near any TSRA along with MVFR conditions and mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a good chance of showers and thunderstorms across southeast Arizona for the next week. Gusty outflow winds will be the primary concern with the daily storms. Min RH values will be in the 25-35 percent range at the lower elevations, with higher values in the mountains. 20-foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 11 PM MST this evening for AZZ503>515. && Public...Dang Aviation...Cerniglia Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 16, 1:30 PM MST, 4 hours 38 minutes before
Special Weather Statement National Weather Service Tucson AZ 130 PM MST Fri Jul 16 2021 AZZ509-510-162100- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 130 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM AND WEST CENTRAL GREENLEE COUNTIES UNTIL 200 PM MST... At 129 PM MST, Doppler radar was tracking a strong thunderstorm 15 miles northwest of Morenci, or 18 miles northwest of Clifton, moving south at 5 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly remote areas of central Graham and west central Greenlee Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3313 10965 3332 10958 3321 10929 3308 10945 TIME...MOT...LOC 2029Z 011DEG 6KT 3318 10953 TGD
Special weather statement, Jul 16, 2:44 PM MST, 3 hours 24 minutes before
Special Weather Statement National Weather Service Tucson AZ 244 PM MST Fri Jul 16 2021 AZZ509>511-162230- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow-Galiuro and Pinaleno Mountains including Mount Graham- 244 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 330 PM MST... At 244 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Safford Regional Airport, or 11 miles northeast of Safford, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional Airport, Pima, Central, York, Swift Trail Junction and Frye Mesa Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3309 10979 3288 10913 3251 10922 3279 11003 TIME...MOT...LOC 2144Z 026DEG 13KT 3293 10953 AH
Local storm report, Jul 16, 2:47 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
247 PM MST FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLASH FLOOD 1 NNE SAINT DAVID 31.91N 110.22W
07/16/2021 COCHISE AZ PUBLIC
NORTH MILLER ROAD IS FLOODED IN ST. DAVID.
0230 PM FLASH FLOOD 9 NNW BENSON 32.08N 110.35W
07/16/2021 COCHISE AZ PUBLIC
WATER FLOWING OVER OCOTILLO RD. NORTH OF
BENSON. REPORT VIA TWITTER.
&&Special weather statement, Jul 16, 3:13 PM MST, 2 hours 55 minutes before
Special Weather Statement National Weather Service Tucson AZ 313 PM MST Fri Jul 16 2021 AZZ508-162245- Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 313 PM MST Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCHISE COUNTY UNTIL 345 PM MST... At 312 PM MST, the public reported a strong thunderstorm near San Simon, moving east at 5 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Interstate 10 between Bowie and San Simon. LAT...LON 3225 10952 3238 10948 3227 10905 3218 10905 TIME...MOT...LOC 2212Z 178DEG 15KT 3239 10942 TGD
Special weather statement, Jul 16, 3:20 PM MST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
320 PM MST Fri Jul 16 2021
AZZ506-509>511-162245-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-White Mountains of Graham and Greenlee Counties
including Hannagan Meadow-Galiuro and Pinaleno Mountains including
Mount Graham-
320 PM MST Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND EAST
CENTRAL PINAL COUNTIES UNTIL 345 PM MST...
At 320 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of San Carlos, or 23 miles east of Globe, moving
southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Aravaipa Canyon Wilderness, Bylas, Calva, San Carlos Reservoir and
Klondyke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3316 10995 3278 11033 3311 11066 3314 11064
3313 11059 3316 11053 3318 11053 3320 11040
3328 11046 3336 11045 3340 11040 3340 11037
3343 11031 3343 11029
TIME...MOT...LOC 2220Z 029DEG 19KT 3328 11037
RHSpecial weather statement, Jul 16, 4:53 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tucson AZ
453 PM MST Fri Jul 16 2021
AZZ505>507-509-511-514-170030-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-Santa
Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-South Central Pinal County including Eloy/Picacho Peak State
Park-
453 PM MST Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...WEST CENTRAL
GRAHAM AND EASTERN PINAL COUNTIES UNTIL 530 PM MST...
At 453 PM MST, Doppler radar was tracking a strong thunderstorm near
Mammoth, moving southwest at 20 mph.
Winds in excess of 40 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Oracle, Mammoth, San Manuel, Kearny, Dudleyville, Aravaipa Canyon
Wilderness, Campo Bonito, Klondyke and Biosphere 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3298 11078 3303 11073 3306 11072 3307 11073
3308 11070 3287 11031 3243 11061 3288 11132
3316 11089
TIME...MOT...LOC 2353Z 029DEG 18KT 3279 11066
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:28 PM MST | Areal Flood Warning | TWC | Cochise, Pima, Pinal | 12 hr |
| Jul 17, 4:34 AM MST | Areal Flood Warning | TWC | Pima | 12 hr |
Nearby
Dust Storm Advisories in Arizona, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.